Thunderstorm Wind, Harrison
- When
- September 23, 5:25 PM CST
- Where
- Harrison County, Uncertain
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.700, -94.133
Trees and powerlines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 23, 4:43 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 543 PM CDT SAT SEP 23 2006 .UPDATE... WILL SEND UPDATE AND REMOVE PORTIONS OF NE TX AND SW AR FROM SVR WATCH #799. FRONT AS OF 22Z WAS LOCATED ROUGHLY ALONG A LINE FROM TYR TO TXK WITH DRIER AIR LAGGING THE FRONT BY SOME 50 MILES OR SO. BEST CONVECTION REMAINS ALONG OLD GRAVITY WAVE ACROSS THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS INTO WEST CENTRAL LOUISIANA BUT THE INTENSITY OF THIS CONVECTION SHOULD WEAKEN THE NEXT FEW HOURS AS THIS REGION IS FURTHEST CUTOFF FROM BEST DEEP LAYER SHEAR TO THE NORTHWEST. NEW CONVECTION IS TRYING TO REDEVELOP ALONG THE FRONTAL BOUNDARY FROM HENDERSON AND GGG ONTO JUST SOUTHEAST OF TXK. HOPEFULLY THIS WILL HOLD TOGETHER TO GIVE US SOME MEASURABLE RAINFALL. HAVE ALSO LOWERED POPS ACROSS OUR NORTHWEST ZONES ALONG AND WEST OF THE COLD FRONT. UPDATE OUT SHORTLY...13. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT SAT SEP 23 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1204 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY. SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING WINDS...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 14
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 6 S HOPE 33.58N 93.59W
09/23/2006 M0.88 INCH HEMPSTEAD AR LAW ENFORCEMENT
OCCURED AT INTERSECTION OF CO RD 8 AND HWY 29
&&
POThe Shreveport radar (KSHV), 39 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and powerlines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531469.